Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » tri-sprintec

 - UBBFriend: Email this page to someone!    
Author Topic: tri-sprintec
greeneyedgem
Neophyte
Member # 26113

Icon 1 posted      Profile for greeneyedgem     Send New Private Message       Edit/Delete Post 
sorry if this question has already been asked.

i have been on tri-sprintec (ortho-tri-cyclen genric) pill for about 2 years.

just recently my period has been extremely light. i have not had to use tampons or pads.

i have never had unprotected sex. and only had sex once.

i was put on the pill to regulate my period.

is it normal to have this light of a period?


Posts: 29 | From: Columbus, Ohio | Registered: Nov 2005  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
First off, understand that the pill cannot regulate a period. To be more clear, while ON the pill, you don't actually have a real period, but what is called withdrawal bleed. Generally, the pill causes that to occur on a very regular schedule. But the pill doesn't change your menstrual cycle, so once off the pill, your period will go back to its usual ways.

(However, since a lot of women start the pill before their periods HAVE regulated, it's not uncommon to find that years later, by the time they're off the pill, it's become more regular. But that's due to the passing of time, not to the pill.)

In any event, now and then, due to various changes in the body, even on the pill, that bleed might be lighter. Eating less or weight loss, hormonal shifts, stress, illness, the body metabolizing the pill a bit differently now and then: all these things and more can cause that.

If over the next three cycles, you notice more changes, a total lack of bleeding, or a lot of intermittent spotting, call your gynecologist who prescribed the pill. But otherwise, don't sweat one different cycle. (And if you're not up-to-date with your annual pelvic exams and STI screens, go ahead and schedule that regardless.)


Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
greeneyedgem
Neophyte
Member # 26113

Icon 1 posted      Profile for greeneyedgem     Send New Private Message       Edit/Delete Post 
quote:
Originally posted by Miz Scarlet:
First off, understand that the pill cannot regulate a period. To be more clear, while ON the pill, you don't actually have a real period, but what is called withdrawal bleed. Generally, the pill causes that to occur on a very regular schedule. But the pill doesn't change your menstrual cycle, so once off the pill, your period will go back to its usual ways.

(However, since a lot of women start the pill before their periods HAVE regulated, it's not uncommon to find that years later, by the time they're off the pill, it's become more regular. But that's due to the passing of time, not to the pill.)

In any event, now and then, due to various changes in the body, even on the pill, that bleed might be lighter. Eating less or weight loss, hormonal shifts, stress, illness, the body metabolizing the pill a bit differently now and then: all these things and more can cause that.

If over the next three cycles, you notice more changes, a total lack of bleeding, or a lot of intermittent spotting, call your gynecologist who prescribed the pill. But otherwise, don't sweat one different cycle. (And if you're not up-to-date with your annual pelvic exams and STI screens, go ahead and schedule that regardless.)


thanks so much for the advice. it seemed to have taken a load off of my shoulders. i will definetely keep in eye on it for the next few months and then make an appointment if it changes.


Posts: 29 | From: Columbus, Ohio | Registered: Nov 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3